MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CAHTETER

BALT USA ECLIPSE2L BALLOON CAHTETER
Model Number ECL2L6X9
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference (b)(4).The investigation was performed by supplier balt extrusion.Summary provided as follows: the affected device (ecl2l 6x9) has been returned and inspected in our quality laboratory.During our analysis, we noticed that the catheter was ruptured and the braid of the catheter was severely stretched/damaged.- we observed the product returned in its secondary packaging; - we observed the embolic agent in the catheter; - we observed traces of blood on the stretched part of the catheter; - we observed the catheter to be ruptured and extremely stretched; - we observed the catheter to be stretched from 132cm (from the proximal extremity) to the end of the catheter.During our review of the lot history record (lhr) and the manufacturing process of the eclipse2l, we noted that: · the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.· a tightness test of the balloon is also performed on every unit per manufacturing process instruction.· the integrity of the microcatheters is 100% controlled.We did not observe any anomaly that could potentially explain the reported issue.There is no other complaint registered on this lot number to date.The incident description mentioned that the eclipse2l was broken during injection of onyx: "the tip of the balloon was left behind and the catheter itself was extremely stretched." following the incident description, a reflux of onyx had been observed before the stuck of the catheter "then, a small amount of onyx refluxed around the balloon.[.] the balloon was deflated and upon removal the balloon was stuck.Based on our post-marketing surveillance program and information of incident description, fractures observed of the catheter are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.In conclusion, the reported incident (rupture of the catheter after embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied with specifications, and the product was not available for inspection.A comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.No such increase in the rate of occurrence has been observed.However, this issue will remain subject to continued tracking.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220400657 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the 6x9 eclipse balloon was advanced over the synchro wire into distal branch just proximal to the fistula.The synchro wire was removed and dmso was injected into the working lumen, 0.3.The eclipse balloon was slightly inflated and onyx was delivered to the fistula without issue.Then, a small amount of onyx refluxed around the balloon.The embolization was largely completed within 7 minutes.The balloon was deflated and upon removal the balloon was stuck.Eventually, the balloon catheter was removed after a few minutes of pulling.The tip of the balloon was left behind and the catheter itself was extremely stretched.The tip of the balloon was left behind in the embolized vessel, so it was not of major concern.But, getting the balloon stuck so quickly was concerning in a 7 minute injection, said the physician.".

Brand Name
ECLIPSE2L BALLOON CAHTETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15300829
Report Number3014162263-2022-00024
Device Sequence Number2467718
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public00818053022944
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot NumberF220400657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown